Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1 | 2 | (show all)
Anonymous
Unregistered

about my medication:
      #195616 - 06/12/06 03:19 PM

i am thinking of stoping to take my meds. Is there any consequances that will happen, is the deases will progress, will i get really ill, ect...

Thanks

Post Extras: Remind Me!   Notify Moderator  
ny10001
Grand Master

Reged: 07/08/05
Posts: 199
Loc: New York
Re: about my medication: new
      #195625 - 06/12/06 04:13 PM

Typically, the disease will begin to progress at the same rate it was progressing before your medications were started. Once your T-cells reach the danger level of roughly 200, you will be considered to have AIDS (not just HIV).

You will be susceptible to opportunistic infections such as PCP (pneumonia), Toxoplasmosis, PML, CMV, etc...

I do not recommend that you take that path. Most of the opportunistic infections do not kill you quickly. They are painful, and you will waste away to the point of not being able to care for yourself.

It's not a good way to die.

Post Extras: Remind Me!   Notify Moderator  
franfrog
Legend

Reged: 01/05/06
Posts: 1342
Loc: NJ
Re: about my medication: new
      #195714 - 06/13/06 08:06 AM

Just like NY said. They are not fun at all. I was diagnosed when I was already under 200 and was very ill from PCP. It was not fun. I spent a month in the hospital with the poking and prodding from the needles and unable to breath. It felt like a ton of weights on my chest, I could not get comfortable. If you have access to the meds, why would you not want to take them? If there is a problem with how they make you feel, talk to your doctor. Maybe there is something else he can give you. Good luck.

Post Extras: Remind Me!   Notify Moderator  
AIDS2HIV
Legend

Reged: 12/19/05
Posts: 2200
Re: about my medication: new
      #195761 - 06/13/06 10:42 AM

look up viewing the aids quilt, and make the trip to go see some of the consequences first hand*

--------------------
Thinking about meeting someone from this site? Read my profile before you do.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: about my medication: new
      #196654 - 06/19/06 02:43 PM

I agree with the rest of the responses. Your CD4 counts will go down, your viral load (depending on meds) will go up and you run the risk of PCP.

Overall, not a good idea I don't think

Post Extras: Remind Me!   Notify Moderator  
Survivor
Legend

Reged: 10/30/05
Posts: 3256
Loc: Get off the fence and live again!
Re: about my medication: new
      #196686 - 06/19/06 06:03 PM

Can I ask why you want to end your life in such a miserable way?? Fill us in... I can (in my morbid since of thinking) figure out better ways to go out if all my options were exhaused in the health care system..

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: about my medication: new
      #196697 - 06/19/06 08:25 PM

I don't want to end my life, its just evry morning i have a heck of an up set stomac & wondering if i can stop for a while, then go back on it.

cd4 count 598 viroal load undectable

next appoiment between september or october

A friend was joking about mornig sicknes like a was pregnet but joking around i said i am a male & it would be a miracle that i am & i am a damn male & not pregnet.

Post Extras: Remind Me!   Notify Moderator  
Survivor
Legend

Reged: 10/30/05
Posts: 3256
Loc: Get off the fence and live again!
Re: about my medication: new
      #196698 - 06/19/06 08:27 PM

"Don't suffer in silence" have you talked to your doctor about changing your meds??? What are you on and how long have you been on them? There is always a risk involved in stopping and restarting a med regimin because of half life issues. Your virus can develop a resistance and of course you know that is a very bad word.. You need to talk to your doctor. If he does not have the answers, FIRE HIM!

Eric

Post Extras: Remind Me!   Notify Moderator  
Bear60
Legend

Reged: 12/21/05
Posts: 1390
Re: about my medication: new
      #196720 - 06/20/06 08:35 AM

I agree with Eric. You should not just STOP taking the meds without consulting your doctor. If he can maybe another set of meds will work better for you. How long have you been on this set of meds?

--------------------
6 ft tall poz bear in Philadelphia

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: about my medication: new
      #196784 - 06/20/06 03:37 PM

I have been on this meds since first week of march 2003 tell
now. my meds are COMBIVIR & SUSTIVA 600 mg.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: about my medication: new
      #196785 - 06/20/06 03:46 PM

Yes, i talk to him & to change my meds but he does not want to because he think the meds i am on is working for me.
I am on COMBIVIR & take them at 8;00 am one pill & 8pm, 1 pill then i am on SUSTIVA 600mg and take one at 11;00 pm. I have been on this meds since the first week of march of 2003. When i started on this meds in 1 week the side affect started & lasted for 5 days then i was ok. I may be looking for an other hiv doctor soon if something is not done.

Post Extras: Remind Me!   Notify Moderator  
franfrog
Legend

Reged: 01/05/06
Posts: 1342
Loc: NJ
Re: about my medication: new
      #196794 - 06/20/06 04:12 PM

If they are working fine and you have no side effects, why change them?

Post Extras: Remind Me!   Notify Moderator  
alivehoping
Legend

Reged: 04/05/06
Posts: 655
Re: about my medication: new
      #196945 - 06/21/06 01:57 PM

i had many problems with me stomac and too a non pregnant male,but my doc has given me zofran,for the nausea and upset stomac problems,heartburn ,it works great,talk to your doc dont give in and dont just stop meds without first talking to your doc,take care

Post Extras: Remind Me!   Notify Moderator  
ny10001
Grand Master

Reged: 07/08/05
Posts: 199
Loc: New York
Re: about my medication: new
      #196956 - 06/21/06 03:42 PM

Combivir is notorious for causing the very symptoms you're describing. If your viral load is undetectable, there should be no reason you can't change to Truvada instead of Combivir. Truvada is far less toxic and is almost side effect free.

Another nice thing...it only has to be taken once daily just like Sustiva. In fact, later this year, Sustiva and Truvada are going to become available as a single combination pill. That will usher in the first-ever single pill-once daily therapy.

If your doctor won't consider that switch, in all honesty, I'd change doctors. Combivir is out-of-date anyway.

Post Extras: Remind Me!   Notify Moderator  
alivehoping
Legend

Reged: 04/05/06
Posts: 655
Re: about my medication:
      #198003 - 06/28/06 06:57 AM

dont just stop taking them without talking with your doc,there could be consequences from this kind of move,could give you more problems than its worth,why may i ask are you thinking of this move to stop taking meds?but at any rate talk to your doc first.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1 | 2 | (show all)


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 12132

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3